| Model Number |
03.404.022S |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Only event year is known.(b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Fda correction/ removal reporting no.: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date while reaming, the reamer head for ria ii broke.Four (4) metal flange pieces were retained in the medullary canal.It is unknown if there was a surgical delay.The procedure outcome is unknown.There were patient consequences.Concomitant device reported: reamers (part number unknown, lot unknown, quantity 1) this report involves one (1) 13.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The instrument(s) was not returned, and the investigation will be completed based on the supplied image(s) located in pc's attachments section received through 12feb2021.The image(s) was reviewed, and the complaint condition(s) of broken was confirmed as the image showed the distal flanges of the head broken off.The reported condition of embedded device could not be confirmed as no x-ray was provided to show the flanges being embedded.As the instrument(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.There is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history review : a manufacturing record evaluation could not be performed as the lot number could not be determined from the image.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the received image(s).The image(s) was reviewed, and the complaint condition(s) of broken was confirmed as the image showed the distal flanges of the head broken off.The reported condition of embedded device could not be confirmed as no x-ray was provided to show the flanges being embedded.As the instrument(s) was not returned, an as received, dimensional, material, or drawing reviews are not applicable.The root cause of the reamer head breakage can be confirmed due to deviating from the recommended surgical approach of 10°.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.The complaint condition can be confirmed during photo investigation.Due to the trend with the broken ria 2 reamer heads identified during post market surveillance, relevant actions have been taken to address the issue.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.